Alert archive / Washington / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 22, 2014, 2:12 PM PDT for Asotin County, Washington. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 2:12 PM PDT (21:12 UTC)
- Expired
- Jul 22, 2014, 3:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Asotin County, WA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:28 PM PDT | TSTM WND GST 55 | Wsw Anatone, WA | THUNDERSTORM WINDS OF 55 MPH ESTIMATED IN ANATONE NEAR INTERSECTION OF HIGHWAY 129 AND PINE STREET. SMALL TREE BRANCHES DOWN. HAIL UP TO THE SIZE OF PENNIES OBSERVED. TIME ESTIMATED BASED ON RADAR. |
| Jul 22, 2:30 PM PDT | HAIL 0.25 | 3 Ssw Anatone, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS56 KOTX 222112
SVROTX
WAC003-222200-
/O.NEW.KOTX.SV.W.0004.140722T2112Z-140722T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
212 PM PDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASOTIN COUNTY IN SOUTHEAST WASHINGTON...
* UNTIL 300 PM PDT
* AT 211 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF PARADISE...OR
19 MILES SOUTH OF LEWISTON...AND MOVING EAST/NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROGERSBURG AND ANATONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4601 11741 4606 11742 4624 11697 4611 11695
4608 11698 4607 11695 4600 11694 4600 11734
4599 11736
TIME...MOT...LOC 2111Z 235DEG 34KT 4612 11712
$$
SB3 follow-up statements
590
WWUS56 KOTX 222124
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
224 PM PDT TUE JUL 22 2014
WAC003-222200-
/O.CON.KOTX.SV.W.0004.000000T0000Z-140722T2200Z/
ASOTIN WA-
224 PM PDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR SOUTHEASTERN ASOTIN COUNTY...
AT 223 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF LEWISTON...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ROGERSBURG AND ANATONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4603 11735 4607 11736 4624 11697 4611 11695
4608 11698 4607 11695 4602 11699 4600 11734
TIME...MOT...LOC 2123Z 235DEG 34KT 4619 11698
$$
SB858
WWUS56 KOTX 222138
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
238 PM PDT TUE JUL 22 2014
WAC003-222200-
/O.CON.KOTX.SV.W.0004.000000T0000Z-140722T2200Z/
ASOTIN WA-
238 PM PDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR SOUTHEASTERN ASOTIN COUNTY...
AT 237 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF LAPWAI...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ANATONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4612 11719 4624 11697 4611 11695 4610 11700
4607 11717
TIME...MOT...LOC 2137Z 235DEG 34KT 4627 11682
$$
SB674
WWUS56 KOTX 222154
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT TUE JUL 22 2014
WAC003-222204-
/O.EXP.KOTX.SV.W.0004.000000T0000Z-140722T2200Z/
ASOTIN WA-
254 PM PDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASOTIN COUNTY
WILL EXPIRE AT 300 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4612 11719 4624 11697 4611 11695 4610 11700
4607 11717
TIME...MOT...LOC 2146Z 235DEG 34KT 4627 11682
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:01 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 11:01 AM PDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1101 AM PDT TUE JUL 22 2014 .SYNOPSIS... A strong storm system will approach the region today and pass through on Wednesday. The threat for thunderstorms will increase across the southeast today then spread region-wide tonight and on Wednesday. Some storms could be strong and wet bringing the potential for strong winds, hail, and heavy rainfall. Temperatures will rebound by the weekend and be accompanied by dry conditions. && .DISCUSSION... Main changes to forecast through this afternoon was to increase precip chances and QPF in the ID Panhandle and in the Cascades. A batch of showers is moving through the region this morning. Much of the steadier rainfall has occurred over the ID Panhandle into extreme portions of eastern WA. We are also seeing some showers developing across the Cascade Mtns. These showers have generally been light across these areas with less than 0.05 inches so far. Showers are expected to continue in the Cascade Mtns and across the northern mtns of WA and ID through at least the early afternoon hours. We will then see a little bit of a break around mid afternoon with mainly some isolated to scattered shower activity possible. A slight chance of thunderstorms is possible during the afternoon for the eastern half of the forecast area; however, the best chances for thunderstorms will be this evening into tonight as a wave currently MOVING into California this morning moves up through the Inland Northwest. Convection is expected to blossom over OR this afternoon and then begin to track into WA this evening. Best chances for thunderstorms will be across southeast WA into the Central Idaho Panhandle. Some of these thunderstorms may become strong this EVENING with gusty outflow winds and small hail possible. /SVH && .AVIATION... 18Z TAFS: A low pressure system circulating off of southeast BC will continue to push moisture across the Inland Northwest. Much of the showers through the early afternoon will be north of the TAF sites. However, the atmosphere will destabilize late this afternoon with a redevelopment of showers and thunderstorms into tonight. The strongest thunderstorms are expected to develop over northeast OR and track into southeast WA and into the central portions of the ID panhandle. Gusty outflow winds and small hail will be possible with these thunderstorms through the evening. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 78 60 83 52 72 53 / 30 40 50 70 20 10 Coeur d'Alene 78 58 84 53 71 51 / 30 40 40 80 40 10 Pullman 79 60 84 49 71 47 / 30 40 40 70 10 10 Lewiston 87 63 90 58 80 56 / 30 40 40 60 10 0 Colville 78 56 81 51 74 49 / 40 30 60 80 50 10 Sandpoint 74 56 85 51 68 46 / 30 40 50 80 50 20 Kellogg 78 56 85 52 67 51 / 50 40 40 80 40 10 Moses Lake 83 65 83 56 80 56 / 20 30 50 40 10 0 Wenatchee 79 62 75 59 77 59 / 40 30 70 40 10 0 Omak 83 58 77 55 79 53 / 50 20 80 60 50 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Jul 22, 4:26 AM PDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 426 AM PDT TUE JUL 22 2014 WAZ034-035-044-231130- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. THIS WILL CHANGE WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR STRONGER STORMS INCREASING THE RISK FOR HEAVY DOWNPOURS, HAIL, AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036>038-231130- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONGER STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ...SOME WHICH COULD PRODUCE DAMAGING WINDS, BRIEF HEAVY RAINFALL, AND HAIL. WAZ041>043-231130- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 426 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY. THE THREAT FOR HEAVY RAIN TODAY AND TONIGHT WILL BE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NORTH CASCADES ON WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Jul 22, 2:01 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
201 PM PDT TUE JUL 22 2014
WAZ031-222145-
NORTHEAST BLUE MOUNTAINS-
201 PM PDT TUE JUL 22 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST BLUE MOUNTAINS...
AT 159 PM PDT...A STRONG THUNDERSTORM WAS NEAR TROY...OR 33 MILES
SOUTHWEST OF LEWISTON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 55 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANATONE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4625 11727 4611 11707 4607 11707 4600 11725
4600 11750
TIME...MOT...LOC 2059Z 230DEG 35KT 4599 11736
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:53 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas, Okanogan | 29 hr |
| Jul 22, 2:01 PM PDT | Special Weather Statement | OTX | Asotin | 44 min |
| Jul 22, 2:34 PM PDT | Special Weather Statement | OTX | Asotin | 41 min |
| Jul 22, 4:47 PM PDT | Special Weather Statement | OTX | Asotin | 43 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.